MAUDE Adverse Event Report: EPOCAL INC. EPOC HOST 2 MOTOROLA

EPOCAL INC. EPOC HOST 2 MOTOROLA
Catalog Number 10736387
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Death (1802)
Date of Event 02/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens has requested additional information several times to properly assess this event but to date it has not been provided.The data files have been received for investigation.The customer stated the qc was performing as expected at the time of the event.Twenty cards of lot 01-19291-20 were tested in the epocal r&d lab.All twenty cards reported na+ and k+ results within expected correlation to abl.No sample delivery errors were observed.Siemens investigators also reviewed the lab results.Both na+ and k+ are acceptable on the in-house tests and well centered within the post drift and delta drift limits.Approximately 11,950 cards were released from lot 01-19291-20.There have been no other complaints.The cause of this issue is unknown.
 
Event or Problem Description
The customer reported that the epoc host/reader did not provide sample results for approximately five days on a critically ill patient.The patient is diseased.The system appears to be working as intended by giving error messages to indicate no results could be reported.
 
Additional Manufacturer Narrative
Siemens has completed its investigation of the alleged issue and concluded the following: an assessment of the data provided by the customer suggests the presence of a sample interferent (medication, a quaternary ammonium compound such as benzalkonium chloride or sample contamination).This is believed to be the underlying cause of the observed sample delivery failures and iqc errors.Results from a test of retained cards (lot 01-19291-20) performed acceptably during in-house testing and no sample delivery errors or iqc failures (internal error codes) were observed.Additionally, a review of the in-house performance of the card lot in use did not identify any trends or product deficiencies.The conclusion from the complaint investigation indicates that the system and reagent cards performed as intended.Based on the complaint and available information, the customer is not alleging that a delay in obtaining sample results or that the use of the device caused or contributed to the patient's death.The customer stated the qc was in the expected ranges at the time of the event.The customer did not provide information regarding age, pre-existing conditions, medications and the date and cause of death.This mdr is being filed out of an abundance of caution due to the information from the customer stating that the patient is deceased.

Brand Name
EPOC HOST 2 MOTOROLA
Common Device Name
EPOC HOST
Manufacturer (Section D)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G 3 P5
CA  K1G 3P5
MDR Report Key9826159
Report Number3002637618-2020-00010
Device Sequence Number3069024
Product Code CGL
UDI-Device Identifier00809708052898
UDI-Public00809708052898
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K113726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Catalogue Number10736387
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1